Wildfire, Foard
- When
- July 29, 12:00 PM CST to 9:00 PM CST
- Where
- Foard forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
The Rasberry fire in Foard County burned an estimated 500 acres on the 29th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The Rasberry fire in Foard County burned an estimated 500 acres on the 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 29, 10:46 AM CST, 1 hour 14 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1146 AM CDT Sat Jul 29 2017 ...Aviation Discussion... && .AVIATION... For the 18z TAFs: Remnant MCS has brought showers and thunderstorms to GAG/WWR this morning. These should decrease by or shortly after 18z. VFR conditions should continue at all locations. An unchanged weather pattern should support another diminishing MCS late tonight and early Sunday which may bring showers near GAG/WWR again. Light easterly winds will prevail. && .PREV DISCUSSION... /issued 942 AM CDT Sat Jul 29 2017/ UPDATE... Increased rain chances for the rest of this morning in northwestern Oklahoma. Made small adjustments mainly to increase afternoon highs a degree or two in most places. DISCUSSION... Weak showers and thunderstorms with locally heavy downpours will continue this morning in northwestern Oklahoma. Drier and slightly cooler air will continue to move into much of Oklahoma this afternoon. Made the changes to morning rain chances based on latest radar imagery. It appears an old/remnant MCV from a weakening complex of storms that was over the Panhandles early this morning is producing enough lift in a moist environment for some weak showers and thunderstorms in northwestern Oklahoma. Expect this activity to diminish over the next several hours. Still kept 20% for afternoon showers and storms over western Oklahoma and western north Texas where moisture will be deepest with precipitable water values generally 1.6-1.8". If storms occur, they will move slowly with have a low potential to be severe with gusty winds and localized heavy rainfall as the main hazards. Surface dewpoints will continue to decrease in most areas in Oklahoma and north Texas this afternoon with the lowest values in northern Oklahoma. Hot and humid conditions will continue across southern Oklahoma and western north Texas this afternoon, though temperatures should be a bit lower compared to the past few days. No heat headlines will be issued in the Norman forecast area today. Products will be updated shortly. MBS PREV DISCUSSION... /issued 636 AM CDT Sat Jul 29 2017/ AVIATION... 29/12Z TAFs. VFR conditions expected to prevail with light northeast and east winds. Band of broken showers and storms extending northwest-to-southeast across western and southern Oklahoma expected to move slowly south and weaken through this morning. Will mention TSRA at KLAW with SHRA across northwest Oklahoma terminals first few hours of forecast. PREV DISCUSSION... /issued 429 AM CDT Sat Jul 29 2017/ DISCUSSION... Elevated showers and storms continue to develop across southern Oklahoma and northern Texas early this morning, within weakly capped moist axis. This activity is expected to weaken toward and after sunrise as it shifts slowly south. The trend of shower and storm chances will continue to be mainly confined over far west/southwest Oklahoma, into the Red River Valley of southern Oklahoma and northern Texas. However, models still indicate multiple MCS episodes as s/wv troughs progress over the retrograding ridge. This will yield rainfall activity farther east across at least the western half of Oklahoma Sunday night through Wednesday. Widespread rain should still be confined to western parts of Oklahoma in region of enhanced upslope flow, but rain chances appear decent farther east toward OKC given model trends of trough strength. Increased rain chances, along with 7 to 10 degree decrease in 850 temperatures next several days, will also increase the chances of near record low- max temperatures. Some of the extended guidance has forecasts near or below records Monday and Tuesday over the western half of Oklahoma and western north Texas. If rain is widespread enough, and the cloud cover can persist as progd, the "extreme cool down" will be possible. We took the lower side of model blends, but didn't go with records at this point with strong dependence on cloud cover. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 92 69 88 67 / 10 0 0 10 Hobart OK 94 71 92 69 / 30 10 20 20 Wichita Falls TX 96 72 92 70 / 20 10 10 10 Gage OK 90 67 88 64 / 50 30 30 60 Ponca City OK 89 66 84 64 / 10 0 10 10 Durant OK 93 70 89 67 / 40 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 17/12
Hazardous Weather Outlook National Weather Service Norman OK 1144 AM CDT Sat Jul 29 2017 OKZ004>048-050>052-TXZ083>090-301645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1144 AM CDT Sat Jul 29 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... A few thunderstorms are possible across western Oklahoma and adjacent parts of western north Texas this afternoon and tonight. Locally heavy downpours and gusty winds up to 50 mph are the primary hazards with any thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue through Thursday of next week across portions of Oklahoma and western north Texas. The highest chances will be confined across western Oklahoma and adjacent parts of western north Texas, especially Sunday night through Tuesday. Heavy rainfall and strong, gusty winds will be possible with some thunderstorms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale/MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1233 PM CDT SAT JUL 29 2017
OKZ021-291815-
Beckham OK-
1233 PM CDT SAT JUL 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Beckham County Until
115 PM CDT...
AT 1231 PM CDT, a strong thunderstorm was located near Erick, moving
southeast at 15 MPH.
HAZARDS INCLUDE...
Minor flooding in areas of poor drainage...
Locations impacted include...
Erick and Texola.
This includes Interstate 40 between mile markers 0 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3533 10000 3520 9976 3510 9978 3503 9978
3503 10000
TIME...MOT...LOC 1731Z 306DEG 14KT 3519 9989
MBSThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 716957.